Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 102, NWS New Orleans, LA

October 25, 2019Harrison County, Mississippi

NWS New Orleans, LA issued this tornado warning at Oct 25, 2019, 9:39 AM CDT for Harrison County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2019, 9:39 AM CDT (14:39 UTC)
Expired
Oct 25, 2019, 10:15 AM CDT
In force
36 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Harrison County, MS

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
376 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

847 
WFUS54 KLIX 251439
TORLIX
MSC047-251515-
/O.NEW.KLIX.TO.W.0102.191025T1439Z-191025T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
939 AM CDT Fri Oct 25 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Central Harrison County in southeastern Mississippi...

* Until 1015 AM CDT.
    
* At 939 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Gulfport, moving north at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lyman around 1005 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3043 8899 3042 8901 3040 8896 3039 8896
      3038 8907 3036 8909 3036 8912 3034 8916
      3054 8920 3057 8894 3042 8894
TIME...MOT...LOC 1439Z 173DEG 21KT 3037 8906 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TD
2 follow-up statements
409 
WWUS54 KLIX 251459
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
959 AM CDT Fri Oct 25 2019

MSC047-251515-
/O.CON.KLIX.TO.W.0102.000000T0000Z-191025T1515Z/
Harrison MS-
959 AM CDT Fri Oct 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR CENTRAL
HARRISON COUNTY...
    
At 958 AM CDT, a severe thunderstorm capable of producing a tornado 
was located just north of Gulfport and Interstate 10, moving north 
at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  east of Lyman through 1015 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3044 8899 3043 8911 3055 8913 3057 8898
TIME...MOT...LOC 1458Z 177DEG 20KT 3032 8906 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TD
575 
WWUS54 KLIX 251512
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1012 AM CDT Fri Oct 25 2019

MSC047-251521-
/O.EXP.KLIX.TO.W.0102.000000T0000Z-191025T1515Z/
Harrison MS-
1012 AM CDT Fri Oct 25 2019

...THE TORNADO WARNING FOR CENTRAL HARRISON COUNTY WILL EXPIRE AT
1015 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Mississippi.

LAT...LON 3044 8899 3043 8911 3055 8913 3057 8898
TIME...MOT...LOC 1511Z 173DEG 21KT 3039 8907 

$$

TD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 25, 4:18 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Oct 25, 4:18 AM CDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
418 AM CDT Fri Oct 25 2019

.SHORT TERM...
Very strong cold front surging through TX, especially into south
TX and northern Mexico this morning. The front is closing in on
the small tropical burst occurring over the western gulf. These
two will merge later this morning and will become a strong sfc low
along the cold front which should continue its journey northward
along the front. Models have now finally backed off on a secondary
sfc low over the gulf on the southern end of the front. The cold
front should move east of the area by noon Saturday. But between
now and then, rainfall, winds, severe thunderstorms, and coastal
flooding will be the main issues. Rainfall amounts should be
between 2 to 4 inches through Saturday with this system. There is
a short window of light to no precip early this evening for some
of the area but for the most part, rain is expected to continue
until fropa Saturday. Winds inland won't be much of an issue, but
at the coast, winds could gust up to 30mph and over the gulf
these gusts could be as high as 35 knots at times. A marginal risk
for severe thunderstorms will also exist with this system through
tonight. And finally, coastal flooding will begin to cover some
secondary roadways and dock areas. We will be in neap tides, so it
will take a little more meteorological forcing to get these tides
up to those 1 to 2 feet above normal levels. But it looks like
that could be the case at each high tide level. Although, these
tide levels are expected to be at or just above criteria.

.LONG TERM...
The cold front should move through by mid to late morning
Saturday. High pressure will then settle over the deep south into
the middle of next week. The extended portion of fcast is showing
another repeat of this same pattern that has unfolded now for the
last two weeks. So we will have to see just how this comes about
for the end of next week.

&&

.AVIATION...Ceilings will be in flux today but should be prevailing
from OVC015-030. These will rise to around OVC040-060 later today.
Some ceilings will be in and out at OVC005-010 through the day as
well. RA will stay in for every terminal through this taf cycle with
a few locations having TSRA.

&&

.MARINE...The combination of a low pressure trough, possible
tropical or sub-tropical low and a cold front will result in winds
rising to 20 to 25 knots. As a cold front approaches winds could
reach to around 30kt for a short time over waters mainly west of the
Miss River. Small Craft Advisory headlines will be extended through
at least noon Saturday. The cold front will slowly move through the
northern gulf waters Saturday and should be east of the area Sunday
allowing high pressure to build over the central gulf coast.

&&

.DECISION SUPPORT...

DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Forecast support to City of New Orleans for building
collapse. Slight risk of excessive rainfall/Flash Flood Watch
today into Saturday. Coastal flood advisory today into Saturday.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red =    Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
 National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  62  69  50 / 100 100 100  10
BTR  73  60  66  51 / 100 100  70  10
ASD  77  64  74  53 / 100 100 100  10
MSY  77  65  72  57 / 100 100 100  10
GPT  76  68  75  55 / 100 100 100  20
PQL  78  68  77  55 / 100 100 100  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 7 AM CDT this morning through Saturday
     afternoon for LAZ034>037-039-040-046>050-056>072.

     Coastal Flood Advisory from 7 AM this morning to 1 PM CDT
     Saturday for LAZ040-062-064-066>070.

GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

MS...Flash Flood Watch from 7 AM CDT this morning through Saturday
     afternoon for MSZ068>071-077-080>082.

     Coastal Flood Advisory from 7 AM this morning to 1 PM CDT
     Saturday for MSZ080>082.

GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ534-536-538-
     550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Oct 25, 4:19 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
419 AM CDT Fri Oct 25 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-252130-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
419 AM CDT Fri Oct 25 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

There is a Slight Risk for excessive rainfall across southeast
Louisiana and south Mississippi through tonight. A Flash Flood
Watch is in effect for all of southeast Louisiana and south
Mississippi through midday Saturday. Widespread 2 to 4 inch
rainfall totals are expected with locally higher amounts possible.

A coastal flood advisory will remain in effect through midday
Saturday for minor inundation of low lying areas mainly along the
gulf coast and sounds.

Small craft advisories remain over gulf waters as well as the
sounds through midday Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Flash Flood Watch will remain in effect for all of southeast
Louisiana and south Mississippi through midday Saturday.

A coastal flood advisory will remain in effect through midday
Saturday for minor inundation of low lying areas mainly along the
gulf coast and sounds.

Small craft advisories are expected to remain over gulf waters as
well as the sounds through midday Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Oct 25, 4:03 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 AM CDT FRI OCT 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 AM     MARINE TSTM WIND 11 SSE PASCAGOULA       30.21N 88.50W
10/25/2019  M39 MPH          GMZ532             MS   C-MAN STATION

            C-MAN STATION PTBM6 MEASURED A PEAK WIND GUST OF 34 KNOTS
            FROM A PASSING THUNDERSTORM.

&&

KGILMORE
Special weather statement, Oct 25, 4:28 AM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
428 AM CDT Fri Oct 25 2019

LAZ060>062-251000-
Orleans-St. Charles-Upper Jefferson-
428 AM CDT Fri Oct 25 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. CHARLES...WEST
CENTRAL ORLEANS AND NORTHWESTERN JEFFERSON PARISHES...

At 428 AM CDT, a strong thunderstorm was located over Waggaman, or
near Avondale, moving north at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
New Orleans, Metairie, Marrero, Avondale, Harvey, Hahnville,
Jefferson, Harahan, Westwego, Elmwood, Luling, Bridge City, River
Ridge, Ama, Destrehan, Estelle, Waggaman, New Sarpy, St. Rose and
Norco.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2991 9040 3008 9041 3006 9037 3005 9026
      3002 9018 3002 9011 3003 9009 3003 9005
      2978 9010
TIME...MOT...LOC 0928Z 189DEG 23KT 2991 9025

KLG
Special weather statement, Oct 25, 4:53 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
453 AM CDT Fri Oct 25 2019

MSZ082-251015-
Jackson-
453 AM CDT Fri Oct 25 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...

At 451 AM CDT, a strong thunderstorm was located near Gautier, or 10
miles southwest of Moss Point, moving north at 15 mph.

Winds in excess of 30 mph are possible with this storm.

A weak waterspout may be possible near coastal areas but should
dissipate before landfall.

Locations impacted include...
Moss Point, Escatawpa, Gautier, Hickory Hills, Helena and Vancleave.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3033 8852 3034 8857 3037 8859 3036 8860
      3037 8862 3036 8861 3037 8863 3036 8864
      3036 8867 3034 8870 3034 8873 3052 8871
      3050 8845
TIME...MOT...LOC 0951Z 185DEG 15KT 3030 8863

KLG
Special weather statement, Oct 25, 6:53 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
653 AM CDT Fri Oct 25 2019

LAZ058>061-067-068-251245-
St. Charles-Lower Jefferson-Lower Lafourche-St. John The
Baptist-Upper Lafourche-Upper Jefferson-
653 AM CDT Fri Oct 25 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ST. JOHN
THE BAPTIST...ST. CHARLES...EASTERN LAFOURCHE AND CENTRAL JEFFERSON
PARISHES...

At 653 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Lockport to Cut Off to near Leeville.
Movement was north at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2945 9035 2963 9060 3009 9056 2986 9025
      2941 8999 2941 9003 2938 9003 2940 9000
      2928 9005 2932 9007 2932 9011 2929 9011
      2932 9012 2931 9013 2922 9010 2922 9007
      2912 9016
TIME...MOT...LOC 1153Z 192DEG 26KT 2966 9052 2952 9034 2920 9015

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:20 AM CDTCoastal Flood AdvisoryLIX32 hr
Oct 25, 4:53 AM CDTSpecial Weather StatementLIXJackson22 min
Oct 25, 9:58 AM CDTSpecial Weather StatementLIXHancock32 min
Oct 25, 10:08 AM CDTSpecial Weather StatementLIXJackson22 min
Oct 25, 10:10 AM CDTRiver Flood WarningLIXHancock, Pearl River22 days
Oct 25, 10:24 AM CDTSpecial Weather StatementLIXJackson51 min
Oct 25, 10:26 AM CDTSpecial Weather StatementLIXJackson49 min
Oct 25, 10:33 AM CDTAreal Flood AdvisoryLIXHancock, Pearl River3 hr
Oct 25, 3:34 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River, Walthall116 min
Oct 25, 3:54 PM CDTSpecial Weather StatementLIXHancock, Pearl River36 min
Oct 25, 5:39 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River2 hr

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.